MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006193132090
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: approximated based on the date the manufacturer became aware of the event.(b)(6).(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a polaris ultra ureteral stent was open to be used during a procedure on an unknown date.According to the complainant, prior to procedure, when they opened the package, it was noticed that the inside box of the stent was found to be opened, the seal was peeled off.Another polaris ultra ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: initial reporter facility name: (b)(6).Initial reporter address 1: (b)(6).Initial reporter state: (b)(6).Block h6: device code 1444 captures the reportable code of packaging seal compromised.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the original box with the closure strip was opened.All the device were found with the original pouch un-opened.The reported event was not confirmed.The investigation concluded that the device returned in its original outer box already open and the integrity of the device inside it is without issues and with the original pouch sealed.It is possible that the way in which the device was handled and manipulated may have contributed to the encountered failure in the polaris ultra device box (closure strip opened) and the defect noted may appear due to some aspect of shipping/ handling/ storage of the product.The closure strip found open belongs to the outer package and the device inside was found inside the original pouch sealed.Therefore, cause traced to transport/storage is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported that a polaris ultra ureteral stent was open to be used during a procedure on an unknown date.According to the complainant, prior to procedure, when they opened the package, it was noticed that the inside box of the stent was found to be opened, the seal was peeled off.Another polaris ultra ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10458943
Report Number3005099803-2020-03552
Device Sequence Number16878663
Product Code FAD
UDI-Device Identifier08714729762911
UDI-Public08714729762911
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberM006193132090
Device Catalogue Number193-132-09
Device Lot Number0021851428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1